MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2513C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the endoleak seen during implant could not be determined from the limited still films provided.Pre-implant ct¿s were not provided.However, a pre-implant film report noted that the proximal neck diameter just below the lowest right renal measured 20mm, and ranged from 21 ¿ 25mm along the 23mm neck length.The neck was extensively calcified and moderately angulated.Angio injection from above the renals showed contrast within the top of the aaa sac from a possible proximal type i endoleak.The final angiogram showed that an aortic cuff was implanted ~5mm above the bifurcate, and multiple (10 ¿ 15) endoanchors had been implanted into the bifurcate/cuff/aorta.The level of contrast seen within the proximal sac appeared to have been reduced; however, a possible type ia was present.It is possible that implanting within the calcified and reverse-tapered neck may have contributed the reported type ia endoleak.It is also possible that this may have been a type iv caused by fabric porosity.The films returned were still images, no endoleak interrogation (injecting from different levels within the stent graft) to help determine the source and rule out other endoleak sources was seen, and only a single imaging view point (a-p) was observed in the films provided; thereby, making determination of the endoleak difficult.Factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to a potential type iv endoleak.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 58mm diameter abdominal aortic aneurysm.The infrarenal neck was 23mm in length, 19.8 - 21.2mm in diameter at 10mm below the renal arteries and 22.5mm at 20mm below the renal arteries.It was reported that the stent graft was implanted without issue.The final angiogram was performed indicating a type ia endoleak.An endurant cuff and heli-fx endoanchors were implanted.The endoleak improved but did not completely resolve.The procedure time was over 4hrs and contrast used in the procedure was high.The physician elected to wait 30 days and see what the ct shows.No further intervention was performed.The ct showed eccentric calcium deposits within the infrarenal target area; however, per the physician the cause of the event is cannot be determined.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Additional information received reported that a follow up ct was carried out.Per the physician the ct showed that the aneurysm had been excluded without any leaks remaining.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6907613
Report Number2953200-2017-01542
Device Sequence Number19055373
Product Code MIH
UDI-Device Identifier00613994991249
UDI-Public00613994991249
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2019
Device Model NumberETBF2513C166E
Device Catalogue NumberETBF2513C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR